Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 95, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2022, 4:31 PM EDT for Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2022, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 8, 2022, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:42 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 8, 3:42 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 342 PM EDT Wed Jun 8 2022 .SYNOPSIS... Low pressure will track across the Ohio Valley through this evening, promoting showers and thunderstorms. Weak high pressure will gradually build in late Thursday and Thursday night. Another disturbance will bring unsettled conditions late Friday into Friday night. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Showers and thunderstorms have developed across the Tri-State area near a northward advancing warm front, and also instigated from an eastward moving MCV. Initial scattered convection may be discrete/supercellular in nature, but as a shortwave/deepening low approaches from the west later this afternoon and evening, more widespread convection is expected and convection may eventually take on more of a linear mode. Expect a tight gradient of CAPE as the warm front moves to the north, but sufficient instability to support organized and possibly severe convection looks to move northward into much of the CWA over the next several hours. Wind fields and shear look pretty good too, and therefore there is the risk for all severe hazards into this evening. Damaging winds and large hail are the primary threats, however with the warm front and available shear, rotating storms and isolated tornadoes will be possible. In addition, heavy rainfall will occur in the strongest storms and those areas that receive multiple rounds of heavy rainfall and/or training could wind up with localized flash flooding. As the low and shortwave move east across Ohio, convection will push east with it and end from west to east this evening, although lingering low level moisture will likely produce cloudy skies for the overnight. Lows will drop into the mid to upper 50s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Northwest flow will be in place during the day on Thursday. With lingering low level moisture, mostly cloudy skies will persist through much of the day. Can't even rule out a few sprinkles or very light showers, particularly over central Ohio. High temperatures will only rise into the lower to mid 70s over most of the CWA. High pressure builds in for Thursday night, allowing for partial clearing and lows mainly in the mid to upper 50s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As has been advertised, the long wave pattern across the CONUS will undergo some amplification as we head into the upcoming weekend. Another embedded s/wv in the flow will help carve out a mid level trough over the Great Lakes. Will continue with a threat for showers along with a low chance of thunder Friday/Friday night. Clouds and pcpn will keep high temperatures on Friday below normal in the lower to mid 70s. For Saturday, the s/wv energy will departing, so other than some lingering showers east in the morning, skies should eventually become partly cloudy. The cool pattern will continue with highs again in the lower to mid 70s. By Sunday, the mid level trough will begin to shift a little more to the east. However, a weak frontal boundary passing across the Great Lakes may bring a low chance for a shower/storm to the north, otherwise skies will be partly cloudy. Temperatures will begin to modify with highs in the upper 70s to the lower 80s. Long range models indicate that a mid level ridge will build north and east into the Ohio Valley by next week. This will be marked by an advancing warm front Monday night into Tuesday. Southerly flow will bring more humid conditions into the area. And with rising geopotential heights, temperatures will further warm. There will also be a chance of showers/storms with the warm front, then low chances of showers/storms in the hot and humid warm sector. Highs in the mid/upper 80s on Monday will warm into the lower 90s by Tuesday/Wednesday. By Tuesday/Wednesday, the heat and humidity could boost heat index values into the 95 to 100 degree range. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Expect showers and thunderstorms to affect area terminals later this afternoon into the early evening. Activity may initially fire near a northward moving warm front, then additional activity associated with low pressure and a mid level disturbance will move from west to east across the area. Tried to pinpoint the most likely timing of thunderstorms with MVFR conditions at all terminals. Amendments to refine timing and/or include strong winds gusts and lower visibilities will likely become necessary later this afternoon. As low pressure moves east later this evening, convection will end and winds shift to the northwest, but low level moisture lingering is likely to result in a stratus deck of clouds with prevailing MVFR to IFR conditions. MVFR cigs may linger well into the morning on Thursday before improving. OUTLOOK...MVFR conditions are possible Friday night into Saturday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...BPP NEAR TERM...BPP SHORT TERM...BPP LONG TERM...Hickman AVIATION...BPP
Hazardous weather outlook, Jun 8, 11:27 AM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1127 AM EDT Wed Jun 8 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091530- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1127 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will move across the area this afternoon and evening. Some of the storms will be severe, producing damaging wind gusts and large hail. Isolated tornadoes are also possible. In addition, heavy rainfall may lead to localized flash flooding. The most likely time for severe weather looks to be from 3pm to 11pm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon.
In the hours before
Special weather statement, Jun 8, 3:58 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
358 PM EDT Wed Jun 8 2022
KYZ100-OHZ081-082030-
Lewis KY-Adams OH-
358 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LEWIS
AND SOUTHERN ADAMS COUNTIES THROUGH 430 PM EDT...
At 358 PM EDT, a strong thunderstorm was located over Manchester,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
West Union, Manchester, Rome, Blue Creek, Concord, Bentonville,
Trinity, Carrs, Bradysville and Cedar Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1000 PM EDT for northern and
northeastern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3864 8364 3863 8366 3863 8369 3873 8370
3886 8341 3878 8327 3876 8327 3866 8331
3861 8363
TIME...MOT...LOC 1958Z 244DEG 19KT 3869 8359
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Jun 8, 3:59 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
359 PM EDT Wed Jun 8 2022
KYZ097-099-OHZ078-079-082030-
Mason KY-Bracken KY-Clermont OH-Brown OH-
359 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MASON,
BRACKEN, SOUTH CENTRAL CLERMONT AND SOUTHWESTERN BROWN COUNTIES
THROUGH 430 PM EDT...
At 359 PM EDT, a strong thunderstorm was located near Brooksville,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Maysville, Georgetown, Ripley, Aberdeen, Augusta, Brooksville, Dover,
Higginsport, Germantown, Chilo, Bradford, Powersville, Johnsville,
South Ripley, Utopia, Chatham, Tuckahoe, Minerva, Woolcutt and Neave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1000 PM EDT for northern
Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3863 8420 3877 8422 3888 8386 3879 8378
3867 8378
TIME...MOT...LOC 1959Z 254DEG 25KT 3871 8416
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Jun 8, 4:04 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
404 PM EDT Wed Jun 8 2022
OHZ079>081-082030-
Highland OH-Adams OH-Brown OH-
404 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN BROWN,
NORTHWESTERN ADAMS AND HIGHLAND COUNTIES THROUGH 430 PM EDT...
At 404 PM EDT, a strong thunderstorm was located near Sardinia,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Hillsboro, Marshall, Sardinia, Belfast, Rocky Fork Point, Highland
Holiday, Russell, New Market, Emerald, Mowrystown, Danville in
Highland County, Lake Waynoka, Samantha, May Hill, Buford,
Fincastle and Highland County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 1000 PM EDT for southwestern
Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3892 8381 3912 8388 3931 8363 3921 8348
3902 8343
TIME...MOT...LOC 2004Z 240DEG 23KT 3908 8378
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Jun 8, 4:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL BROOKSVILLE 38.68N 84.07W
06/08/2022 M0.50 INCH BRACKEN KY EMERGENCY MNGR
&&
JEGLocal storm report, Jun 8, 4:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLOOD 5 ENE MANCHESTER 38.71N 83.51W
06/08/2022 ADAMS OH TRAINED SPOTTER
WESTBOUND LANE US52 SUBMERGED IN HIGH WATER.
&&
JEGLocal storm report, Jun 8, 4:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 S WEST UNION 38.73N 83.53W
06/08/2022 E1.75 INCH ADAMS OH TRAINED SPOTTER
REPORTS OF GOLF BALL SIZE HAIL.
&&
CAThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:55 PM EDT | Special Weather Statement | ILN | Butler, Hamilton, Warren | 35 min |
| Jun 8, 3:36 PM EDT | Special Weather Statement | ILN | Adams | 24 min |
| Jun 8, 3:38 PM EDT | Special Weather Statement | ILN | Brown | 37 min |
| Jun 8, 3:39 PM EDT | Special Weather Statement | ILN | Clinton | 36 min |
| Jun 8, 3:58 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
| Jun 8, 4:02 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 43 min |
| Jun 8, 4:04 PM EDT | Special Weather Statement | ILN | Highland | 26 min |
| Jun 8, 4:33 PM EDT | Special Weather Statement | ILN | Scioto | 27 min |
| Jun 8, 4:36 PM EDT | Special Weather Statement | ILN | Fayette | 24 min |
| Jun 8, 4:38 PM EDT | Special Weather Statement | ILN | Hamilton | 37 min |
| Jun 8, 4:55 PM EDT | Special Weather Statement | ILN | Adams | 35 min |
| Jun 8, 4:59 PM EDT | Special Weather Statement | ILN | Scioto | 31 min |
| Jun 8, 5:03 PM EDT | Special Weather Statement | ILN | Darke | 27 min |
| Jun 8, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 43 min |
| Jun 8, 5:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| Jun 8, 5:20 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer, Shelby | 25 min |
| Jun 8, 5:28 PM EDT | Special Weather Statement | ILN | Scioto | 32 min |
| Jun 8, 5:32 PM EDT | Special Weather Statement | ILN | Montgomery | 28 min |
| Jun 8, 5:47 PM EDT | Tornado Warning | ILN | Darke, Miami, Montgomery | 28 min |
| Jun 8, 5:52 PM EDT | Special Weather Statement | ILN | Fairfield | 23 min |
| Jun 8, 5:58 PM EDT | Tornado Warning | ILN | Clinton, Greene, Montgomery, Warren | 32 min |
| Jun 8, 6:09 PM EDT | Tornado Warning | ILN | Champaign, Clark, Miami | 36 min |
| Jun 8, 6:14 PM EDT | Special Weather Statement | ILN | Fairfield | 31 min |
| Jun 8, 6:15 PM EDT | Special Weather Statement | ILN | Fairfield | 30 min |
| Jun 8, 6:19 PM EDT | Special Weather Statement | ILN | Pickaway | 26 min |
| Jun 8, 6:31 PM EDT | Tornado Warning | ILN | Clark | 44 min |
| Jun 8, 6:34 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 41 min |
| Jun 8, 6:37 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 38 min |
| Jun 8, 6:39 PM EDT | Special Weather Statement | ILN | Fairfield | 36 min |
| Jun 8, 6:43 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 19 min |
| Jun 8, 6:45 PM EDT | Tornado Warning | ILN | Champaign, Logan, Madison, Union | 30 min |
| Jun 8, 6:51 PM EDT | Tornado Warning | ILN | Clinton, Fayette, Highland | 24 min |
| Jun 8, 6:54 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 51 min |
| Jun 8, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 14 min |
| Jun 8, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 43 min |
| Jun 8, 7:07 PM EDT | Tornado Warning | ILN | Delaware, Union | 23 min |
| Jun 8, 7:08 PM EDT | Tornado Warning | ILN | Adams, Brown, Highland | 37 min |
| Jun 8, 7:12 PM EDT | Tornado Warning | ILN | Hocking, Pickaway, Ross | 48 min |
| Jun 8, 7:13 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
| Jun 8, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 31 min |
| Jun 8, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 38 min |
| Jun 8, 7:28 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Scioto | 47 min |
| Jun 8, 7:30 PM EDT | Special Weather Statement | ILN | Darke | 30 min |
| Jun 8, 7:36 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Ross | 39 min |
| Jun 8, 7:37 PM EDT | Tornado Warning | ILN | Delaware | 19 min |
| Jun 8, 7:42 PM EDT | Special Weather Statement | ILN | Miami | 33 min |
| Jun 8, 7:50 PM EDT | Special Weather Statement | ILN | Adams, Brown | 25 min |
| Jun 8, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 38 min |
| Jun 8, 2:08 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 52 min |
| Jun 8, 2:34 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 26 min |
| Jun 8, 2:37 PM EDT | Special Weather Statement | ILN | Grant, Owen | 23 min |
| Jun 8, 2:43 PM EDT | Special Weather Statement | ILN | Gallatin | 32 min |
| Jun 8, 3:01 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 29 min |
| Jun 8, 3:12 PM EDT | Special Weather Statement | ILN | Bracken, Mason | 33 min |
| Jun 8, 3:35 PM EDT | Special Weather Statement | ILN | Pendleton | 25 min |
| Jun 8, 3:43 PM EDT | Special Weather Statement | ILN | Boone | 47 min |
| Jun 8, 3:59 PM EDT | Special Weather Statement | ILN | Bracken | 31 min |
| Jun 8, 4:47 PM EDT | Tornado Warning | ILN | Campbell, Kenton | 28 min |
| Jun 8, 6:00 PM EDT | Areal Flood Advisory | ILN | Boone | 3 hr |
| Jun 8, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 42 min |
| Jun 8, 6:34 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 21 min |
| Jun 8, 1:21 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio, Ripley, Switzerland | 39 min |
| Jun 8, 2:50 PM EDT | Special Weather Statement | ILN | Ripley | 40 min |
| Jun 8, 3:06 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 39 min |
| Jun 8, 3:57 PM EDT | Special Weather Statement | ILN | Franklin | 48 min |
| Jun 8, 5:05 PM EDT | Special Weather Statement | ILN | Ripley | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.